Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 201, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 18, 2001, 3:14 PM CDT for Kaufman County, Van Zandt County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 18, 2001, 3:14 PM CDT (20:14 UTC)
- Expired
- Aug 18, 2001, 4:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kaufman County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 117 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 3:29 PM CDT | Hail 0.75 | Kemp, TX | |
| Aug 18, 3:29 PM CDT | Thunderstorm Wind | Kemp, TX | High thunderstorm winds caused damage to the roofs of a few homes. Trees were blown down onto cars and mobile homes. Other trees and power lines were also blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2614 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
157
WUUS54 KFWD 182015
SVRFTW
TXC257-467-182115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT SAT AUG 18 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KAUFMAN COUNTY IN NORTH CENTRAL TEXAS
VAN ZANDT COUNTY IN NORTHEAST TEXAS
* UNTIL 415 PM CDT
* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER KEMP...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CANTON
DOPPLER RADAR DETECTED HAIL UP TO 1 INCH IN DIAMETER WITH THIS
SEVERE THUNDERSTORM. DAMAGING WINDS TO 60 MPH ARE ALSO POSSIBLE.
LAT...LON 3245 9636 3238 9615 3239 9570 3258 9577
3270 9601What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:55 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 18, 2:55 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 255 PM CDT SAT AUG 18 2001 MAIN CONCERN IS IN SHORT TERM WITH REGARD TO PRECIPITATION CHANCES. OUTFLOW BOUNDARY EXTENDS ACROSS THE SOUTHERN PORTION OF THE CWA AND APPEARS TO BE DISSIPATING. A FEW THUNDERSTORMS CONTINUE TO BACK-BUILD/REDEVELOP NORTH OF THE BOUNDARY FROM TERRELL TO TYLER. OTHERWISE REMAINDER OF CWA IS PRECIPITATION FREE. LITTLE IN THE WAY OF LOW OR UPPER LEVEL FORCING FOR UPWARD VERTICAL MOTION IS EXPECTED OVERNIGHT...SO AFTER SUNSET THUNDERSTORM ACTIVITY SHOULD GRADUALLY DIMINISH. WITH ALL THIS IN MIND WILL FORECAST ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MOST AREAS THIS EVENING. IF STORMS CAN BECOME BOUNDARY LAYER BASED THERE IS JUST ENOUGH VERTICAL SHEAR AND INSTABILITY FOR ISOLATED SEVERE. A COLD FRONT WILL MOVE INTO NORTHERN AREAS EARLY SUNDAY BEFORE WASHING OUT. MODEL FORECASTS HAVE SHOWN RUN TO RUN CONSISTENCY IN DEPICTING MINIMAL LOWER-MID LEVEL FORCING ASSOCIATED WITH THIS FEATURE. THUS ANY THUNDERSTORM ACTIVITY WILL REMAIN RATHER ISOLATED AT BEST. A WARMING TREND SHOULD BEGIN ON SUNDAY ESPECIALLY IN AREAS THAT HAVE NOT RECEIVED MUCH RAIN THE PAST FEW DAYS. A RETURN TO HOT DRY CONDITIONS IS EXPECTED THROUGH MUCH OF NEXT WEEK. DFW 74/97/75/98 1000 ACT 75/101/77/102 1000 .FWD...NONE. 9
In the hours before
Special weather statement, Aug 18, 11:58 AM CDT, 3 hours 16 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-182100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1158 AM CDT SAT AUG 18 2001 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG AND SOUTH OF A HAMILTON...HILLSBORO...TO CANTON LINE. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT FORM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:35 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| Aug 18, 5:24 PM CDT | Flash Flood Warning | FWD | Kaufman | 2 hr |
| Aug 18, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.